Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 110, NWS Tulsa, OK

June 8, 2018Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 8, 2018, 6:21 PM CDT for Franklin County, Sebastian County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2018, 6:21 PM CDT (23:21 UTC)
Expired
Jun 8, 2018, 7:00 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 31 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
451 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

952 
WUUS54 KTSA 082321
SVRTSA
ARC047-131-090000-
/O.NEW.KTSA.SV.W.0110.180608T2321Z-180609T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
621 PM CDT FRI JUN 8 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Franklin County in west central Arkansas...
  Northeastern Sebastian County in west central Arkansas...

* Until 700 PM CDT

* At 621 PM CDT, a severe thunderstorm was located over Fort Chaffee,
  and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Charleston...                     Branch...
  Bloomer...                        Washburn...
  Fort Chaffee...                   Milltown...
  Ursula...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3523 9395 3523 9403 3514 9403 3514 9416
      3534 9415 3533 9394
TIME...MOT...LOC 2321Z 091DEG 2KT 3523 9405 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
725 
WWUS54 KTSA 082348
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
648 PM CDT FRI JUN 8 2018

ARC047-131-090000-
/O.CON.KTSA.SV.W.0110.000000T0000Z-180609T0000Z/
Franklin AR-Sebastian AR-
648 PM CDT FRI JUN 8 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN FRANKLIN AND NORTHEASTERN SEBASTIAN COUNTIES...

At 648 PM CDT, a severe thunderstorm was located 3 miles west of Fort
Chaffee, moving west at 10 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Charleston...                     Washburn...
Fort Chaffee...                   Bloomer...
Milltown...                       Ursula...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3523 9402 3523 9403 3514 9403 3514 9416
      3534 9415 3533 9402
TIME...MOT...LOC 2348Z 083DEG 11KT 3522 9412 

HAIL...0.88IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:12 PM CDT, 9 minutes earlier.

Area forecast discussion, Jun 8, 6:12 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
612 PM CDT Fri Jun 8 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms continue to build westward toward the FSM
area, and in the process will push a significant outflow boundary
through prior to 00z. Brief period of gusty east wind with at
least some thunderstorm potential for an hour or so after issuance
time at KFSM. Aside from that VFR conditions will prevail through
the forecast period.

&&

.PREV DISCUSSION... /Issued 309 PM CDT Fri Jun 8 2018/

DISCUSSION...

The heat this weekend, followed by rain/thunder potential early
next week with a front, and finally MCS potential toward the
middle of next week in a brief window of NW flow, will be the main
points of emphasis this forecast.

Ridging will prevail over the Plains aloft thru the weekend. Aside
from some isolated storm potential in the terrain, heat and
humidity will be the rule. Forecast afternoon heat indices will
approach advisory criteria by Sunday over portions of eastern OK.

A strong shortwave trough will sweep across the Pac NW and across
the northern Plains early next week. The system will be strong
enough to force a cold front south down the Plains, and this
boundary will be the primary focus for convection beginning Monday
afternoon to our north. The GFS and ECMWF both agree that the
boundary will push into our region before stalling and then
retreating. This would increase potential for a storm complex to
push south and east across the region Monday night into Tuesday.
Given the reasonable agreement in the models, will go with solid
chance PoPs over my northern and eastern zones Monday night.

The strong shortwave trough over the northern tier of states will
be strong enough to suppress the upper ridge and shunt it
westward, at least briefly. This will leave a window of time where
a NW flow MCS could push into the area. The ECMWF, and to some
degree the GFS, both suggest that Wednesday night will be the most
favored time for this to occur. PoPs were raised above consensus
across the northern zones.

For the latter part of next week, a trend toward the ridge
rebuilding over the region is noted, and thus a return to hot and
dry weather appears to be in the offing.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  94  73  96 /  10   0   0   0
FSM   72  94  71  95 /  10  10   0   0
MLC   72  92  71  94 /   0   0   0   0
BVO   69  94  69  96 /  10   0   0   0
FYV   69  90  68  91 /  10  10   0   0
BYV   68  90  68  91 /  10  10  10   0
MKO   70  92  70  94 /  10  10   0   0
MIO   69  92  69  94 /  10  10   0   0
F10   70  92  70  94 /  10  10   0   0
HHW   72  92  71  93 /   0  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....14
Hazardous weather outlook, Jun 8, 5:00 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 PM CDT Fri Jun 8 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 PM CDT Fri Jun 8 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Western Arkansas and extreme southeast Oklahoma.
	ONSET...Ongoing...diminishing after sunset.

DISCUSSION...
A few thunderstorms are possible across western Arkansas and
extreme southeast Oklahoma through the remainder of the afternoon
and early evening hours.  Locally gusty winds will be possible
with the stronger storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY...High Wind Potential.
MONDAY through WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will increase Monday primarily for locations
north of Interstate 40.  These thunderstorm chances will continue
Tuesday into Wednesday as a weak cold front resides across
northeast Oklahoma and far northwest Arkansas.  A return to dry
and hot weather is likely for late next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 8, 5:45 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
545 PM CDT FRI JUN 8 2018

ARZ020-082330-
Franklin AR-
545 PM CDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN COUNTY UNTIL
630 PM CDT...

At 545 PM CDT, a strong thunderstorm was located over Ratcliff,
moving west at 5 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Charleston...                     Altus...
Branch...                         Denning...
Caulksville...                    Etna...
Peter Pender...                   Alix...
Cecil...                          Meg...

LAT...LON 3537 9374 3537 9375 3538 9376 3540 9379
      3542 9381 3531 9381 3532 9392 3523 9392
      3526 9406 3552 9398 3542 9371 3538 9371
TIME...MOT...LOC 2245Z 108DEG 5KT 3532 9387
Special weather statement, Jun 8, 6:12 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
612 PM CDT FRI JUN 8 2018

ARZ020-029-090000-
Sebastian AR-Franklin AR-
612 PM CDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN AND
NORTHEASTERN SEBASTIAN COUNTIES UNTIL 700 PM CDT...

At 611 PM CDT, a strong thunderstorm was located over Fort Chaffee.
This storm was nearly stationary.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Charleston...                     Greenwood...
Lavaca...                         Branch...
Bloomer...                        Washburn...
Burnville...                      Fort Chaffee...
Milltown...                       Crossroads...
Ursula...

LAT...LON 3523 9392 3523 9402 3514 9403 3514 9414
      3510 9414 3510 9416 3509 9416 3509 9418
      3508 9420 3508 9422 3537 9419 3535 9391
TIME...MOT...LOC 2311Z 091DEG 2KT 3519 9406

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 5:45 PM CDTSpecial Weather StatementTSAFranklin45 min
Jun 8, 6:12 PM CDTSpecial Weather StatementTSASebastian48 min
Jun 8, 6:31 PM CDTSpecial Weather StatementTSACrawford44 min
Jun 8, 6:37 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian41 min
Jun 8, 6:45 PM CDTSevere Thunderstorm WarningTSASebastian45 min
Jun 8, 6:50 PM CDTSpecial Weather StatementTSACrawford40 min
Jun 8, 6:53 PM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.